MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON 3000 45MM LONG; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON 3000 45MM LONG; STAPLE, IMPLANTABLE
Catalog Number ECH45L
Medical Device Problem Codes Unintended Ejection (1234); Material Integrity Problem (2978); Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 12/6/24.D4: batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished #ech45l, with lot/batch #a9dr20, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an anterior resection procedure at the second firing transecting lower rectum in pelvis, a gst45b reload was used.Surgeon waited 15 seconds after closure before firing for tissue compression.Motor slowed to a stop due to thick tissue, pulse firing was used to complete the transection and knife blade returned.No obvious issue with staple line.Stapler was reloaded with cartridge for subsequent firing but during placement on rectum, cartridge fell out of stapler.Stapler and cartridge were removed, nurse noticed stapler anvil was slightly bent.New stapler and cartridge were opened to complete transection.Cdh29p was subsequently used to complete anastomosis, visual inspection by endoscope of staple line was good, air leak test was negative.The surgery was completed successfully with a delay of five minutes.There was no patient consequence.No additional information provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 04/17/2025.D4: batch #564c70 h4: corrected.Investigation summary: visual analysis of the returned sample determined that one ech45l device was returned with the anvil bent upwards and without reload present.The device was tested for functionality in the straight position with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples meet the staple release criteria.It is possible that the device was clamped over an excess of tissue causing the anvil to bend and for the firing stroke and the staple form to be incomplete.Please reference the instruction for use for more information.The event described of cartridge retention could not be confirmed as the reload was loaded into the device without difficulties and did not fall out during the visual and functional testing.The device event log was reviewed.The log indicates that the device had a high force to fire for one of the clinical firings, indicating that the device was firing over an obstruction, or too thick of tissue.In addition, he log indicates that articulation was attempted while the device was closed.Articulation function is blocked when the device is closed to prevent inadvertent patient injury.When the home button is pressed while the jaws are closed the device will attempt to retract the knife.When any of the other articulation buttons are pressed while the jaws are closed the device will provide haptic feedback indicating that articulation function is blocked.A manufacturing record evaluation was performed for the finished device batch 564c70, and no non-conformances were identified.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ECHELON 3000 45MM LONG
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 00969
3035526892
MDR Report Key20864843
Report Number3005075853-2024-09232
Device Sequence Number20955092
Product Code GDW
UDI-Device Identifier10705036034964
UDI-Public(01)10705036034964(10)A9DR20(17)260731
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K213633
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberECH45L
Device Lot NumberA9DR20
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2024
Supplement Date Received by Manufacturer03/19/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale